MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); No Code Available (3191)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient¿s right eye due to off target after cataract extraction.It was learned that there was no incision enlargement, vitrectomy, or sutures required.No patient post-op injury.The suspect iol was replaced with the same model iol but lower diopter power (23.5).No other information was provided.
 
Additional Manufacturer Narrative
Corrected data: in review of the file, the initial emdr was submitted; however, section h3: ¿reason for non-evaluation¿ was inadvertently not provided.This section has been updated in this supplemental mdr submission.H3: reason for non-evaluation: device evaluation anticipated, but not yet begun (02).Additional information: section d10.Device available for evaluation? yes.Returned to manufacturer on: 1/6/2021.Section h3.Device returned to manufacturer? yes.Device evaluation: the lens was received submerged in an unknown solution inside a specimen cup.The lens was cleaned and visual inspection under magnification revealed that the lens was received cut in half, which is consistent with a lens that as handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11016971
Report Number9614546-2020-00517
Device Sequence Number14351132
Product Code POE
UDI-Device Identifier05050474579200
UDI-Public(01)05050474579200(17)231001
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2021
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR